Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The dual topology for the principal and discrete series on semisimple groups


Author: Ronald L. Lipsman
Journal: Trans. Amer. Math. Soc. 152 (1970), 399-417
MSC: Primary 22.60
DOI: https://doi.org/10.1090/S0002-9947-1970-0269778-X
MathSciNet review: 0269778
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a locally compact group $ G$, the dual space $ \hat G$ is the set of unitary equivalence classes of irreducible unitary representations equipped with the hull-kernel topology. We prove three results about $ \hat G$ in the case that $ G$ is a semisimple Lie group: (1) the irreducible principal series forms a Hausdorff subspace of $ \hat G$; (2) the ``discrete series'' of square-integrable representations does in fact inherit the discrete topology from $ \hat G$; (3) the topology of the reduced dual $ {\hat G_r}$, that is the support of the Plancherel measure, is computed explicitly for split-rank 1 groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22.60

Retrieve articles in all journals with MSC: 22.60


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0269778-X
Keywords: Semisimple Lie groups, irreducible unitary representations, dual space, hull-kernel topology, principal series, discrete series, Plancherel measure, universal enveloping algebra, characters, invariant eigendistributions, Cartan subgroups, root systems, Weyl group
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society